Rare syndrome added to COVID jab side effects

Image: Pixabay

Rare syndrome added to possible COVID jab side effects. The UK drug regulator has added a rare side-effect for the AstraZeneca jab.

According to health chiefs, the new side-effect is very rare. On Thursday the Medicines and Healthcare products Regulatory Agency (MHRA) announced the new side-effect. Guillain-Barré syndrome is considered to be a very rare side effect but it has been added to the list for AstraZeneca.

The syndrome affects nerves in the body. The main nerves affected are those found in the hands, feet and limbs according to the NHS. Guillain-Barré syndrome is an autoimmune disorder. It is known to cause issues including weakness, numbness and pain.

The syndrome is normally treatable. Most people fully recover. Some patients can suffer from long-term issues though. The syndrome can be life-threatening but this is very rare.

Coronavirus vaccines have been given to millions of people around the world. They have saved many lives. The side effects of the various jabs are outweighed by the benefits of the vaccines.

In September the European Medicines Agency added the syndrome to the side effects list for AstraZeneca. The MHRA’ have now followed suit.

As of July 31, more than 6 million doses of the AstraZeneca jab had been given. Across the world, only around 800 cases of the syndrome had been reported.


Thank you for taking the time to read this article, do remember to come back and check The Euro Weekly News website for all your up-to-date local and international news stories and remember, you can also follow us on Facebook and Instagram.

FacebookTwitterRedditWhatsAppTelegramLinkedInEmailCopy Link
Go Back
Alex
Written by

Alex Glenn

Originally from the UK, Alex is based in Almeria and is a web reporter for The Euro Weekly News covering international and Spanish national news. Got a news story you want to share? Then get in touch at [email protected]

Comments


    Leave a comment

    Your email address will not be published.